Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 10, 2002, 9:48 PM MDT for Quay County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 9:48 PM MDT (03:48 UTC)
- Expired
- May 10, 2002, 10:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 110348 SVRABQ NMC037-110430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 947 PM MDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1030 PM MDT * AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS 41 MILES SOUTHWEST OF NARA VISA...OR ABOUT 12 MILES EAST OF TUCUMCARI...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF NARA VISA AT 1020 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3513 10366 3502 10349 3565 10278 3581 10301
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:15 PM MDT, 33 minutes earlier.
Area forecast discussion, May 10, 9:15 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 915 PM MDT FRI MAY 10 2002 FINALLY...TSTMS BEGINNING TO FIRE ACROSS PARTS OF THE EAST. SFC DRYLN BEGINNING TO RETREAT THIS EVENING PER KFDX RADAR AND SFC OBS. DEW POINT FRONT CURRENTLY EXTENDS FROM NEAR ROY SOUTHWARD TO EAST OF SANTA ROSA AND ALONG PECOS VALLEY BETWEEN FORT SUMNER AND ROSWELL. DEW POINTS WELL INTO THE 50S AND EVEN LOWER 60S EAST OF THE DRYLINE...AND CLIMBING. HOWEVER, FAIRLY STRONG CAP ABOVE MOIST LAYER REALLY SQUELCED CONVECTION EARLIER THIS EVENING...OR SO IT APPEARS. AN ISOLATED THUNDERSTORM INTENSIFYING SOUTHEAST OF PORTALES AND ALSO SOUTH OF TUCUMCARI AS I WRITE, SO WILL CONTINUE MENTION OF SVR IN ERN MOST ZONES. SEVERE THUNDERSTORM WATCH #278 IN EFFECT FOR CURRY...ROOSEVELT AND ERN CHAVES COUNTIES UNTIL 06Z. ONLY OTHER CHANGES WORTH NOTING FOR THE OVERNIGHT WAS TO WORD MOSTLY CLEAR VS PC OVER MUCH OF THE CENTRAL AND WEST. MID/HIGH CLOUDS SKIRTING THE SCNTL/SE AND NRN MTNS. QUICK LOOK AT MODELS SHOWS ANOTHER WIND BAG FOR SATURDAY. DRYLN SHOULD GET MIXED EAST OF OUR AREA BY THE AFTERNOON. WILL PASS ANY WIND HIGHLIGHT TO MID CREW. KJ .ABQ...SVR TSTM WTH TIL 06Z CURRY/ROOSEVELT/AND ERN CHAVES COUNTIES.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:08 PM MDT | Tornado Warning | ABQ | Quay | 52 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.